Hail, Washington
- When
- June 10, 5:59 PM EST to 6:05 PM EST
- Where
- Washington County, Jonesboro
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.300, -82.467
Quarter-size hail in Jonesboro
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 10, 1:12 PM EST, 4 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 212 PM EDT SAT JUN 10 2006 .SHORT TERM (TONIGHT THROUGH MONDAY)... A FRONT IS LOCATED FROM NORTHERN MO ACROSS SRN IL AND SRN IN...INTO ERN KY AND NEAR OUR SW VA COUNTIES. THE AIR MASS TO THE SOUTH OF THIS FRONT IS QUITE WARM BUT DEWPOINTS HAVE BEEN HELD TO THE LOWER AND MID 60S IN THE TENNESSEE VALLEY. AN ACARS SOUNDING FROM CHA SHOW A STABLE LAYER LOCATED FROM AROUND 800 MB UP TO 700 MB. WITHOUT FORCING TO OVERCOME THE CAP...MOST LOCATIONS WILL REMAIN DRY THROUGH THIS EVENING. SOME SHOWERS THAT DEVELOP NEAR THE FRONT MAY MOVE ACROSS SW VA AND ALONG THE TN BORDER...SO WILL HAVE A LOW/SLIGHT CHANCE POP ACROSS THE NORTH OVERNIGHT. EXPECT THAT A MCS WILL FORM TONIGHT OVER MO...AND TRACK SOUTHEAST ALONG THE FRONT. THE MCV THAT IS GENERATED BY THIS SYSTEM IS PROGGED BY THE MODELS TO REACH OUR AREA TOMORROW AFTERNOON. SURFACE DEWPOINTS ARE EXPECTED TO BE IN THE MID/UPPER 60S...SO THE MCV AND A PRE-FRONTAL CONVERGENCE ZONE ACTING ON THIS INSTABILITY SHOULD OVERCOME THE CAP...AND GIVE SOME POTENTIAL FOR SEVERE STORMS IN THE AFTERNOON AND EVENING. PRECIP CHANCES WILL INCREASE IN THE EVENING AND CONTINUE OVERNIGHT AS THE SURFACE FRONT PUSHES SOUTHEAST ALONG WITH A SHORTWAVE TROUGH AND UPPER JET STREAK. WILL HAVE CATEGORICAL POPS NORTH WITH LIKELY ELSEWHERE SUNDAY NIGHT. THE MODELS HAVE SLOWED THE TIMING OF THE FROPA...WITH THE GFS KEEPING THE FRONT IN OUR SOUTHERN SECTIONS ON MONDAY MORNING. POPS WILL BE EXTENDED IN TIME TO ACCOUNT FOR THIS. HIGH PRESSURE WITH DRIER AND MORE STABLE AIR WILL BEGIN TO BUILD OVER THE AREA IN THE AFTERNOON/EVENING. .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... DRY WEATHER WITH A GRADUAL WARMING TREND WILL BE FEATURED THIS PERIOD AS A LARGE HIGH PRESSURE RIDGE OVER THE PLAINS WILL SLOWLY MOVE TO THE EAST. THE TROPICAL SYSTEM IS NOT LIKELY TO AFFECT US...AS IT WILL BE PUSHED EAST BY THE RIDGE AND PICKED UP BY THE EAST COAST TROUGH. HIGH TEMPS SHOULD GRADUALLY RISE EACH DAY...FROM UPPER 70S TO MID 80S ON TUESDAY TO MID 80S TO LOWER 90S ON SATURDAY. A DRY AIR MASS TUESDAY THROUGH THURSDAY SHOULD ALLOW A LARGE DIURNAL RANGE...WITH LOWS IN THE MID 50S TO AROUND 60. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 69 93 70 84 / 10 20 70 60 KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 90 68 82 / 20 30 70 40 OAK RIDGE, TN 69 90 67 82 / 20 30 70 30 TRI CITIES AIRPORT, TN 66 87 63 78 / 40 40 70 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 520 AM EDT SAT JUN 10 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 520 AM EDT (420 AM CDT) SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BECOME STATIONARY ACROSS SOUTHWEST VIRGINIA AND NORTHERN SECTIONS OF TENNESSEE LATE TODAY AND TONIGHT. PLENTY OF SUNSHINE TODAY WILL ALLOW THE AIRMASS TO BECOME VERY WARM AND UNSTABLE ALONG AND SOUTH OF THE FRONT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT LATE TODAY WITH ADDITIONAL STORMS MOVING SOUTHEAST INTO THE REGION OVERNIGHT. DUE TO THE EXPECTED INSTABILITY IN THE ATMOSPHERE...SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN CONCERN WILL BE DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STATIONARY FRONT WILL REMAIN ACROSS AREA SUNDAY BEFORE MOVING SOUTHEAST OF THE REGION MONDAY MORNING. AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ALONG THE FRONT SUNDAY AFTERNOON AND EVENING. AIRMASS ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA...AND SOUTHWEST NORTH CAROLINA WILL ONCE AGAIN BE QUITE UNSTABLE ALLOWING SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS AND LARGE HAIL. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY...TONIGHT...AND SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. DH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 542 PM EDT SAT JUN 10 2006 TNZ013-102245- CAMPBELL- 542 PM EDT SAT JUN 10 2006 ...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY... AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF PINE KNOT....MOVING SOUTHEAST AT 25 MPH. THESE STORMS TEND TO PULSE UP AND DOWN AND ARE GENERALLY WEAKENING AS THEY ENTER TENNESSEE FROM KENTUCKY.. PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN. IF THE STORM STRENGTHS...A WARNING WILL BE ISSUED. BB
The Knoxville radar (KMRX), 85 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
1 hail. Local standard time, as filed.
Quarter-size hail in Jonesboro
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515590.